Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Scotty81

Members
  • Content Count

    4
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Scotty81

  • Rank
    Newbie
  1. Hi, By way of background, a Cunningham Panel is a test developed by researchers at the University of Oklahoma to identify autoantibodies in the brain. If one has PANDAS or PANS symptoms, this test can be used to detect the physical presence of substances that the brain is producing. So, my question is: what might several elevated biomarkers of the Cunningham Panel point to in the absence of suspected PANDAS, PANS, or other neuropsychiatric disorders? I understand that this might still be in the process of being researched, though. The reason I ask is that my 23-year old daughter has a confirmed diagnosis of postural orthostatic syndrome (POTS), which is a form of dysautonomia, along with autonomic neuropathy. Her doctors believe that the POTS is being caused by some other underlying disorder which has yet to be diagnosed. The Cunningham Panel was ordered to investigate further evidence of autoimmunity, since this was suspected, but none had been identified thus so far. Although she does suffer from fatigue, chronic tingling/numbness, lightheadedness, brain fog, GI and other symptoms, they can all be explained by POTS. The confounding factor is that she does not have any of the neuropsychiatric symptoms that people who have PANDAS or PANS demonstrate. So, I wondered if elevated results in the absence of neuropsychiatric symptoms are clinically significant. And if so, I wondered if that generally indicates autoimmunity or inflammation in the central nervous system, or something more specific, although not necessarily PANDAS or PANS. I realize one can't solicit medical advice on this forum, so I am more interested in getting a better scientific understanding of what this test means. I have tried to contact the company that sells this test, but they have referred me to my daughter's doctor. However, I'm looking for additional information to verify anything I might learn from that route. Thank you in advance for any general information you could provide. Scotty81
  2. I was looking to find out if anyone can tell me of Dr. Khurana's or Dr. Nsah's experience in treating POTS patients. They practice in different cities in Maryland. My daughter is 23 years old and has POTs, but is locked out of seeing some experienced pediatric practitioners because she is over 18. She has tried Florinef, but got terrible insomnia and headaches (despite taking 1/4 of the smallest dose in the morning). She also tried midodrine, but got that goosebump feeling all over her skin (which was expected). However, it lasted all day, and she also had no improvement in symptoms or any increase in blood pressure from it. We would consider beta blockers, but her symptoms are an increase in heart rate when standing up; her blood pressure remains low. So, we're looking for someone who has seen quite a few POTS patients and someone who is also comfortable, and has experience, in trying various meds besides Florinef, midodrine and beta blockers. Given the above parameters, would others think that either of these doctors are appropriate to see?
  3. My daughter has POTS, and she tried Florinef, but it gave her terrible insomnia. She has recently tried midodrine (2.5 mg, 3 times/day), but it is causing her excessive sleepiness throughout the day. She was tired prior to starting the midodrine, but with it, her fatigue has gotten worse and her energy level has plummeted. She actually started with half of a 2.5 mg tablet to minimize any potential side effects, since she has been sensitive to some medications in the past. But, she still had the excessive sleepiness on the lower dose. Some have said that this drug ends up producing oxytocin, which ends up producing these unwanted side effects. Has anyone also had these symptoms? Without actually giving medical advice, is there anything that anyone has done to successfully reduce these side effects? I have read that some people don't think this is a known side effect of midodrine, but I have also seen other forums where people have noted this effect. Also, if you couldn’t tolerate midodrine for any reason, can you share what medications have worked for you? We are aware that beta blockers may also be used, but her doctor said that they would not be appropriate since her HR is not typically in the 140-170 bpm range, and during her tilt table test it only reached 120 bpm. Also, she has low blood pressure (80's to 90's over 50's to 60's), some tachycardia and during her tilt table test, her blood pressure remained constant but her heart rate increases. I realize that all POTS patients are different, so what works for one person might not work for another. But, I’m hoping to at least understand what other people's experience has been.
  4. My 23-year old daughter was diagnosed with neuropathic POTS. She tried Florinef, at 1/4 of the smallest dose, and she took it in the mornings, but she had terrible insomnia from it. It also took about 2 weeks for those side effects to fully go away. Her doctor recently prescribed midodrine as an alternative. (She is already doing the standard non-pharmacological treatments of increased salt, water, raising the bed, wearing compression stockings, etc.). Midodrine's warnings on the drug say not to lie down after taking a dose. My daughter is still suffering from fatigue (from POTS and other issues), so she is wondering how to fit in taking midodrine with an afternoon nap that she has to preserve what little energy she has. I saw somewhere that one person just avoids the afternoon dose (to avoid having their blood pressure increased while laying down). While I understand the goal of avoiding this potentially dangerous side effect, my concern is that midodrine's benefits would be diminished if one skips an afternoon dose. My daughter's blood pressure is typically around low 90's over low 60's. On one hand, if her blood pressure increases while laying down, it might just rise to normal levels. On the other hand, that's not something that we'd want to take a chance on. Even though my daughter intends to start and increase her dosage slowly of midodrine, I wondered if anyone else has taken a nap while on this drug, and what their experiences have been. Thanks in advance. Scotty81
×
×
  • Create New...